Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for low appetite in children

Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 1948 Questions

default
Posted on Wed, 4 Nov 2015 in Child Health
Question: Hello Doctor,

My son is 20 months old. He is a very active baby, but the problem is his eating habits. He does not eat all, we can say he is very fussy eater. Is this just a phase or is there anything you can advise to improve his appetite.

Thanks you.
doctor
Answered by Dr. Pradeep Kumar 1 hour later
Brief Answer:
I won't get worried if growth is adequate

Detailed Answer:
Hello

Thanks for asking on this platform

I can understand your concern.Your assumption is right as children of this age are very fussy regarding the eating behavior.They prefer to play instead of eating.As they grow their feeding behavior and pattern gets improved.
I won't get worried if baby is active and growth(height and weight) is adequate.

Give him small,frequent and high caloric diet to meet his nutritional requirement.
Offer a variety of food choices including cereal,fruits and vegetables so that he can try different thing and enjoy his choice of food.
Avoid carbonated drink and junk food as these things are the main reason of poor appetite.
Don't force him for feed.Let him finish his diet slowly and stop when he feels full.

I hope this helps.
Please let me know if you have any more query.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pradeep Kumar 18 minutes later
Thank you for your reply.

is it fine if I give him milk (ISOMIL) 3 times a day,since he does not eat the whole day?
yes, I do keep offering him variety of finger foods but he just don't eat. but he is happy to eat chocolates. which I don't give him very often.

which fruits can I give him. since the pediatrician told not to give apple since it is difficult to digest.
doctor
Answered by Dr. Pradeep Kumar 1 hour later
Brief Answer:
There is no harm in giving apple

Detailed Answer:
Thanks for follow up

Apple is a very good fruit to have even when there is some digestive problem.This is the reason it is the most common prescribed fruit in the children even during weaning from milk to semisolid food during infancy.
I did not get any complaints from mother regarding any digestive issues with apple.
You can also give banana(rich in calories and iron needed for growth),papaya(rich in digestive enzyme),plum,peach and apple also.
Giving full fat milk is better in kids as this is rich in calorie.
Isomil is soy based formula and does not needed if baby has no lactose intolerance.You can give it to the baby according to his likes.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Poor appetite

doctor1 MD

Hi - I have numerous non-specific symptoms: fatigue, digestive problems (early satiety, poor appetite, constipation, excessive wind, bloating etc.), chronic pain (not relieved by standard issue pain meds/cannot tolerate) head, neck, shoulders, mid and lower back and what feels like nerve pain in left thigh etc. Also mouth ulcers and some difficulties swallowing. Persistent pain ULQ and what feels like a bulge in intestine under left ribcage (I can pop this back in by putting pressure on it). I have life long incontinence issues and recurrent UTI s over last few years. I am 57 yrs old and highly motivated by my career - I have no undue social stressors. At this point, while my doctor is an OK practioner I do not feel heard and I do not have the energy to argue my case...I run the risk of being categorised as difficult/fussy/ageing/hypocondriac etc etc but I am exhausted at being dismissed and given the run around. I have positive ANA for several years. Comments or suggestions would be most welcome. Thanks...Karen

doctor1 MD

What could be wrong given these symptoms: fatigue diarrhea with mucus × 2 weeks easy bruising dizziness upon standing, worse in mornings headaches sometimes leading to migraines poor appetite irritability excessive gas and belching itching legs,...

doctor1 MD

I had a emergency contraceptive pill 13th of. july which was the 7thday of period. after having emergency pill I had a bleeding for 3days.again I had a protected sex a nd I got periods exactly in a month.. . .is this periods are regular or any...

doctor1 MD

My Wife has not been well I have had her to the emergency room 2 times in the past month. She has pain in her shoulders and arms, she has pain in her middle chest area within the past week and a half she is complaining of her eyes constantly...

doctor1 MD

Hello Dr. Samuel. N. Grief, My husband has myelodysplasia ,since Oct.2011. He receives Blood Transfusions every 3 weeks. When he first started receiving Blood Transfusions his blood count was in the 70 s, then went up to 80 s,90 s& got to 100. Never stayed at any level too long. Now this past week his count was 97 in Feb.19/2014, & dropped down to 82. on March 11/2014. About 6yrs.ago he had an abdominal aneurysm (almost lost him). In the yr.2011 he had hernia operation &yr. 2013 he had gall bladder operation.After all this, I would like your opinion on what to do to make him feel better& get his blood up to a higher level.He has a very poor appetite & seems to fall asleep at all times. He tires out very quickly & has no interest in life itself. Is there any Meds. available for something like this to make him feel better. Please Help. Thank-you

doctor1 MD

I am diabetic 2 and deppressed; lately seem only to want to sleep all day, lost energy and concentration, lots of headaches (not severe) and muscle aches. poor appetite except sweets. I feel half-dead. Several mos ago my doctor prscribed hctz and a high blood pressure medication for my high blood pressure; I had a bad reaction with muscle pain & have felt lousy ever since. On the internet I learned anyone taking Metformin should not take an hcztz, ever. My doctor doesnt think the reaction did any long term harm harm. I think it made my diabetes worse. My well being is very much changed for the worse.

doctor1 MD

i am a 55 year old male. i have frequent chest pains. my recent lab work showed a low blood count and low potassium, i have been losing wait about 2lbs a month,have black stools or poor appetite. i have an appointment with my doctor next week but i want to know whats wrong with me know. i dont want to wait.